... but am suffering badly from pain in hips, arms, neck etc. Can hardly get up in the morning due to stiffness and pain. Gets better in the afternoon after taking two 200mg Ibuprofen. Is it better to take the pain or should I increase Prednisone? Is it bad for you to have an increased ESR (30) and CRP (18) and take the pain? Have also been diagnosed with rotator cuff sprain in my left shoulder which probably increased my ESR and CRP. Thanks, Lena
19 Sep 2011
Dont increase the Prednisone. It is best to take as little of that as you can get by with. It is a nasty drug that is very hard on your body systems. Is there any reason why you cannot take ibuprofen in the morning and the evening or even three times a day? 200mg of ibuprofen works as an analgesic but the anti-inflammatory effects do not begin until doses of 600mg or more. Talk to your Dr and ask him/her if you can take more ibuprofen or perhaps another NSAID or non-steroidal anti-inflammatory. Prednisone is a steroid anti-inflammatory. It is obvious that your pain generator is inflammation and your blood work confirms inflammation (the high ESR and CRP) so it stands to reason that an anti-inflammatory is what you need. If you respond to the NSAIDs that is great for they are infinitely easier on your body than Prednisone. Are you on Prednisone for inflammation or for another reason?
19 Sep 2011
DzooBaby is right! Prednisone should only be taken for short periods of time if at all! It can cause your body, specifically your adrenal glands to not make cortisol which is the bodys own cortisone. It can also thin out your bones & casue osteoporosis.The length of time you have been on this drug, you should have a bone density test done as soon as oossible to see if you need to take a bone building med. Good luck to you, & please let us know how you are doing...
20 Sep 2011
Maudette: I had been on Prednisone for months at a time up to 80 mg. Now I am a complete mess. Yes, it took care of the pain, and my sed rate was up to 119, which the doctor completely flipped out about, and yes I was in the hospital, BUT... the side effects of the prednisone were so bad, that now when I have to take occasional prednisone for something serious (such as breathing etc.), it really messes me up immediately. I have cataracts, osteoporosis, huge amounts of fluid that simply won't dissipate, and I mean 80+ pounds of it. My left side is twice the size of my right side, and I have to wear these awful compression hose daily, which are hot, and uncomfortable by the end of the day. I can't fly, and because of all the fluid in my left side, I have come down with cellulitis twice which put me in the hospital again, and then on bed rest for two more weeks. Need I go on?? Prednisone may be a good drug, but it is a BAD drug when you don't need it.
BTW, this started all when I was 45 yo, and now I am 52, and probably will NEVER be the same again. Also, my cortisol levels are extremely low, yet I am nervous all the time. I barely eat, yet I can't lose weight, and as soon as my doc, puts me back on pred, it's easily a 15lb gain. Take the ibuprophen, you can always take it with some sort of stomach med so that you won't get an ulcer, or believe it or not, narcotics are even much safer than that. Good luck!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... misdiagnosed, especially if there is no pain or stiffness in the hip area? There is only pain that sometimes that causes the legs to hurt when ...
2 answers • 18 Oct 2009
patient already on Sinemet for Parkinson's and taking prednisone for PMR but since taking have have many mental changes. 10 mg daily prednisone ...
2 answers • 15 Jun 2011
Hi, Went to the doctor yesterday with sinus pain, I was already taking antibiotic for teeth pain (Pen VK 500mg) for 4 days. She prescribed ...
2 answers • 26 May 2013
... put on 15mgs of predinison.On the frist day by night my pain was gone and sofar has not returned.I have Dibeties and my suger is up 2 hours after ...
1 answer • 15 Dec 2013